MAUDE Adverse Event Report: BARD ACCESS SYSTEMS SITE~RITE ULTRASOUND SYSTEM NEEDLE GUIDE KIT (21G) (POLYETHYLENE) (48IN); TRANSDUCER, ULTRASONIC, DIAGNOSTIC

BARD ACCESS SYSTEMS SITE~RITE ULTRASOUND SYSTEM NEEDLE GUIDE KIT (21G) (POLYETHYLENE) (48IN); TRANSDUCER, ULTRASONIC, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of rees1531 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "we were placing a picc and went to put the probe cover on and noticed a big hole in it".Additional info.Received 08/26/52020: was there patient harm reported?: no it was caught prior to use.A new needle guide/probe cover was opened.
 
Event or Problem Description
It was reported "we were placing a picc and went to put the probe cover on and noticed a big hole in it." additional info.Received 08/26/52020: was there patient harm reported?: no it was caught prior to use.A new needle guide/probe cover was opened.
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged probe cover is confirmed; however, the exact cause is unknown.One probe cover was returned for evaluation.An initial visual observation showed a clear viscous fluid (most-likely ultrasound gel) within the probe cover.Two slits or tears were observed in the probe cover near its distal end.The larger slit was measured to be approximately 2.3 cm long and 1.1 cm proximal to the distal end of the probe cover, and the smaller slit was measured to be approximately 0.6 cm long and 1.7 cm proximal to the distal end of the probe cover.A microscopic observation revealed plastic deformation around the edges of the slits, which were observed to be mostly straight.The corners of the slits appeared to be somewhat pinched.It could not be determined from the evidence observed on the returned sample if the probe cover was damaged prior to, during, or after use.As a note, the product ifu cautions: ¿always snap the needle guide on to the probe hook.Do not slide the needle guide on to the needle guide hook, as the sterile sheath may tear.¿ a lot history review (lhr) of rees1531 showed no other similar product complaint(s) from this lot number.

Brand Name
SITE~RITE ULTRASOUND SYSTEM NEEDLE GUIDE KIT (21G) (POLYETHYLENE) (48IN)
Common Device Name
TRANSDUCER, ULTRASONIC, DIAGNOSTIC
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10554934
Report Number3006260740-2020-03314
Device Sequence Number2670387
Product Code ITX
UDI-Device Identifier00801741037771
UDI-Public(01)00801741037771
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K042445
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberN/A
Device Catalogue Number900013B01
Device Lot NumberREES1531
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2020
Event Location Hospital
Initial Date Received by Manufacturer 08/25/2020
Supplement Date Received by Manufacturer10/21/2020
Initial Report FDA Received Date09/18/2020
Supplement Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1